Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes numbness and pain in leg after a flight journey?

Answered by
Dr.
Dr. Gaurav Katiyar

General & Family Physician

Practicing since :2008

Answered : 641 Questions

default
Posted on Sat, 23 Aug 2014 in Brain and Spine
Question: I made the flight thank you. Although I am no closer to diagnosis or treatment. My foot is now asleep upvto 6 hrs a day and when it does wake it is extremely painful.
doctor
Answered by Dr. Gaurav Katiyar 1 hour later
Brief Answer:
nerve compression

Detailed Answer:
Hi,

I have gone through your query and previous history.
Your condition seems to be of nerve origin.
Most probable cause is nerve compression at lumbar spine. It starts initially as pin and needle sensation in lower leg and gradually lead to numbness and pain in leg.
Other cause may include deficiency of vitamin B12 and D3.

You need to visit a neurologist for clinical examination along with investigations like MRI lumbar spine, blood tests for level of B12 and D3. Your physiotherapist will help you to ease pain by some exercises. Neurotropic medicines also help in reducing pain.

Hope I have answered you. You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Gaurav Katiyar 10 hours later
Thank you. I cannot take lyrica I didn't tolerate it. Having bloods checked. Might have to seek referral to see neuro.
doctor
Answered by Dr. Gaurav Katiyar 8 hours later
Brief Answer:
Consult Neurologist

Detailed Answer:
Hi,

Thanks for the follow up.

Consulting a neurologist will be a good option. If Lyrica (pregabalin) is intolerable then other substitutes are available and will be prescribed by your doctor after evaluation.

You can share your reports with me on my page and i will be happy to help. You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Gaurav Katiyar 1 hour later
I have also been on endep .was taken off that to be put on cymbalta nov13 60 to120mgs daily and I've also had a ketamine infusion june13.with relief but not long standing or reliable. So think a neuro only option left. I have done damage to oesophagus and stomach from anti inflammatory s when I first injured foot making it hard to have some meds.
doctor
Answered by Dr. Gaurav Katiyar 27 minutes later
Brief Answer:
decompression

Detailed Answer:
Hi,

Thanks for the follow up.
After MRI of spine or area of trauma, if there found to be nerve compression, then decompression of the nerve will be done surgically. Usually pain killers reduces the pain only and not the underlying cause. First cause need to be found out and treatment will be done accordingly by a neurosurgeon..

Yes, long term use of NSAIDs result in gastric and esophageal ulcer. they are avoided and if not, should be accompanied with proton pump inhibitors.


Hope I have answered you. You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Gaurav Katiyar 36 minutes later
That is exactly what I have been telling my docs but they not listening.or feel confronted when I approach them to investigate further.how do I approach without them getting offended ?
doctor
Answered by Dr. Gaurav Katiyar 48 minutes later
Brief Answer:
Approach with your history

Detailed Answer:
Hi,

Thanks again for the query.
You should approach doctor specialized with your problem ( neurosurgeon). Tell him about all your previous history of illness, what tests you had, medicines you had taken and your allergies and what you think about the present problem. Ask him, what he thinks about your problem, what future steps need to be taken. After that you can ask him about options of other investigations and treatment. Do not fear if you ask him about anything, he will always help you with his clinical experience and specialty.

Getting offended is personal thought and cannot be commented.


Hope I have answered you. You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Vitamin b12

doctor1 MD

i am masturation since 10 years for the age of 16 and nearly in have hyper dark circle
for 5 years my
name pavan
age 26
my weight is 95 kgs
b12 is 127 and vitamin d is also low 20.2
overall colestrol is 6.6
bp is 140/80 i am takin multi vitamin i am feeling good energitic but hyper dark circles are not going pl help

doctor1 MD

HI,

I'm 28 yr old female, i have hair fall problem from past 3 to 4 years. My hair started thinning only in the front. I used several lotions like ervamatine, hair for u, for some days it was fine & later it gave me side effects like dandruff skin problems like acne. Recently i consulted a dermatologist where she asked me to take thyroid, blood test & ultra sound ( abdomon) all the tests was fine for me except for deficiency in Vitamin B12 & vitamin D. I was prescribed with Anaphase shampoo & neoptide spray. I'm still worried if this would solve my problem. Will neoptide spray has any side effects before i go ahead & use i wanted to be 100% sure. If i have to use them should i sue these products for life long?Please advise.

doctor1 MD

My legs are very weak suddenly and don't feel like doing anything not getting any energy in my whole body. my blood reports are normal.hemoglobin is ok,vitamin d b12 is fine. Blood tests are ok. Don't know if it can be related to any nerve problems. Also I did have hi thyroid but now it's all normal.

doctor1 MD

I have been tested for diabetes n am not diabetic. My mouth is sometimes dry and i drink a lot of water and eat a lot of ice. I have been diagnosed as being anemic and Vitamin B12 deficient for which I am being treated. There is one thing I do not understand , why do I pass urine as soon as I drink any liquid?

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness was just in the tip of my thumb; now it is my thumb, index and middle finger and progressing down...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...